# SDR 2006FA0000624

- Difficulty date: June 7, 2006
- Submitted: June 7, 2006
- Operation: General aviation
- Aircraft: N34597
- Make and model: Cessna 177B
- Aircraft serial: 17701892
- System (JASC): 3200 · Landing Gear System
- Part: Shimmy Dampener
- Part number: 174302120
- Condition: Leaking
- Location: Mlg
- Part time: 4,025 hours
- Component: Nose Gear, Cessna
- Stage of operation: IN
- How discovered: V
- Nature of condition: K, J
- Precautionary procedure: K

## Discrepancy

PART BECAME SUSPECT WHEN DAMPENER FLUID WAS NOTICED DRIPPING OFF END OF SHAFT. DURING THE CLEANING/INSP. COMPRESSED AIR WAS INTRODUCED TO SHAFT'S OPEN END.  AIR BUBBLES WERE OBSERVED AT BASE OF PISTON. FOUND CRACK ON DAMPENER SHAFT AT BASE OF PISTON.  CRACK IS NOTICEABLE 360 DEGREES AROUND SHAFT EVEN THOUGH SHAFT IS STILL INTACT.  LOSS OF FLUID MAY HAVE EXAGGERATED VIBRATIONS CAUSING SHAFT TO FATIGUE OR MFG HEAT TREATING PROCESSES SINCE SHAFT IS NOT BROKEN COMPLETELY THROUGH.  INSPECT IMMEDIATELY IF FLUID IS SEEN DRIPPING FROM THE END OF THE SHAFT.  OR, REMOVE AND DYE PENETRANT INSPECT SHIMMY DAMPENER SHAFT AT NEXT 25/50 HOUR MAINTENANCE INTERVAL.
